Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 78, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 25, 2024, 3:18 PM EDT. It took effect at Oct 26, 2024, 10:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2024, 3:18 PM EDT (19:18 UTC)
- In effect from
- Oct 26, 2024, 10:00 AM EDT
- Expired
- Oct 27, 2024, 6:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
353 WHUS71 KPHI 251918 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 318 PM EDT Fri Oct 25 2024 ANZ450>455-261000- /O.CON.KPHI.SC.Y.0077.000000T0000Z-241025T2200Z/ /O.NEW.KPHI.SC.Y.0078.241026T1400Z-241026T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 318 PM EDT Fri Oct 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY... * WHAT...For the first Small Craft Advisory, seas 3 to 6 ft. For the second Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the first Small Craft Advisory, until 6 PM EDT this evening. For the second Small Craft Advisory, from 10 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory for Saturday may have to be extended through at least Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-261000- /O.NEW.KPHI.SC.Y.0078.241026T1400Z-241026T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 318 PM EDT Fri Oct 25 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory for Saturday may have to be extended through at least Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
4 follow-up statements
241 WHUS71 KPHI 252147 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 547 PM EDT Fri Oct 25 2024 ANZ450>455-261000- /O.CAN.KPHI.SC.Y.0077.000000T0000Z-241025T2200Z/ /O.CON.KPHI.SC.Y.0078.241026T1400Z-241026T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 547 PM EDT Fri Oct 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 10 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory may have to be extended through at least Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-261000- /O.CON.KPHI.SC.Y.0078.241026T1400Z-241026T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 547 PM EDT Fri Oct 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory may have to be extended through at least Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
283 WHUS71 KPHI 260545 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 145 AM EDT Sat Oct 26 2024 ANZ450>455-262245- /O.EXT.KPHI.SC.Y.0078.241026T1400Z-241027T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 145 AM EDT Sat Oct 26 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 10 AM this morning to 6 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-262245- /O.CON.KPHI.SC.Y.0078.241026T1400Z-241026T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 145 AM EDT Sat Oct 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 AM this morning to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
693 WHUS71 KPHI 261843 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 243 PM EDT Sat Oct 26 2024 ANZ450>455-270745- /O.CON.KPHI.SC.Y.0078.000000T0000Z-241027T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 243 PM EDT Sat Oct 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-262300- /O.CON.KPHI.SC.Y.0078.000000T0000Z-241026T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 243 PM EDT Sat Oct 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
843 WHUS71 KPHI 262249 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 649 PM EDT Sat Oct 26 2024 ANZ430-431-270000- /O.EXP.KPHI.SC.Y.0078.000000T0000Z-241026T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 649 PM EDT Sat Oct 26 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Marine conditions have fallen below advisory criteria. $$ ANZ450>455-271000- /O.CON.KPHI.SC.Y.0078.000000T0000Z-241027T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 649 PM EDT Sat Oct 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 3:12 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 25, 3:12 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
312 PM EDT Fri Oct 25 2024
.SYNOPSIS...
A cold front passes tonight, with high pressure building in for
Saturday and Sunday. The high moves offshore on Sunday Night, but
will stay anchored off the Mid-Atlantic coast through next week,
resulting in continued dry weather.
&&
.NEAR TERM /THROUGH SATURDAY/...
High pressure along the Eastern Seaboard slides offshore tonight. A
weak cold front, supported by an H5 trough with strong shortwave
energy, will pass through the Northeast late tonight through
Saturday morning. There will not be any precipitation with this
frontal passage aside for maybe a sprinkle or two, but chances are
too low to warrant including in the forecast.
On Saturday, surface high pressure builds into the Central United
States. A tightening northwest pressure gradient will develop in the
afternoon, and northwest winds will increase to around 15 mph with
gusts up to 25 mph, and even occasionally up to 30 mph. Highs will
top off in the low to mid 60s, and surface dew points will fall into
the upper 20s and low 30s. A Red Flag Warning will be issued for
portions of southern New Jersey, and more information on the fire
threat will be in the Fire Weather section below.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure begins to build in from the Upper Midwest on Saturday
Night, which will result in the gradient weakening and winds
decreasing as the night goes on. While mostly clear skies will be in
place, temperatures won't bottom out completely as winds will be
slightly elevated overnight. Some patchy frost is possible, mainly
in the NJ Pinelands. Overnight lows will be in the mid to upper
30s/low 40s, with temperatures near/below freezing where the growing
season has already ended in the southern Poconos and northern NJ.
High pressure moves closer on Sunday, with the coldest day of the
forecast period expected. While skies will be mostly sunny,
temperatures will only top out in the mid to upper 50s with some low
60s south of Philadelphia with the colder airmass in place.
The high slides overhead on Sunday night which will result in very
favorable radiational cooling conditions as winds will be light
under mostly clear skies. This could possibly end the growing season
for counties in New Jersey as the NJ Pinelands could drop into the
upper 20s. Some more rural areas along the Delmarva are currently
forecast to get near freezing as well. Regardless, widespread frost
is expected to develop across the region and at the very least,
Frost Advisories may be needed for where the growing season is still
active.
The surface high moves offshore, where it will remain anchored
through next week. This will result in warm air advection setting up
and temperatures moderating closer to normal for Monday and Monday
Night. Looking quiet and dry though with mostly clear skies and
temperatures on Monday generally in the low to mid 60s. Lows on
Monday Night will be in the mid to upper 30s/low 40s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Above normal temperatures and continued dry weather are expected for
next week as an anomalously strong ridge moves in (potentially as
strong as 590 dam). High pressure will be meandering off the coast
through the week, fostering in continued warm air advection under a
south/southwest flow. Expect temperatures to gradually warm through
the week starting with the upper 60s/low 70s on Tuesday, going to
the upper 70s and potentially 80s Wednesday through Friday. A
frontal system looks to approach towards the end of the week,
which should knock down temperatures back to more seasonal
levels, and possibly bring some showers. This is the next chance
for rain (nearly 7 days out) in what has been a bone dry
October.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas...
Rest of Today...VFR/SKC. W-SW 5-10 kt. High confidence.
Tonight...VFR. Light W-SW winds, becoming LGT/VRB late.
Saturday...VFR. NW winds 10 to 15 kt with 20 to 25 kt gusts.
Outlook...
Saturday Night through Wednesday...VFR. No significant weather.
&&
.MARINE...
Small Craft Advisories remain in effect for the ocean waters until 6
pm this evening due to seas hovering around 5 feet. Seas should
subside to less than 5 feet by this evening.
Sub-SCA conditions tonight with SW winds 10 to 15 kt.
A cold front passes through the waters late tonight through Saturday
morning. NW winds increase to 15 to 20 kt with 25 to 30 kt gusts. A
new SCA is in effect starting Saturday morning for the ocean and
Delaware Bay.
Outlook...
Sunday Night...Some lingering 5 foot seas on the outer coastal
waters could result in an extension to the SCA. No marine headlines
expected on Delaware Bay.
Sunday through Wednesday...No marine headlines expected.
&&
.FIRE WEATHER...
A cold front will move across the region late tonight through
Saturday morning. Northwest winds increase late Saturday morning to
around 15 mph with gusts up to 25 mph, even occasionally up to 30
mph. Surface dew points will fall into the upper 20s/low 30s. This
will result in MinRH values as low as 25 to 30 percent.
After coordination with the state fire partners, will go ahead and
issue a Red Flag Warning for portions of southern New Jersey, mainly
for the Pine Barrens, for Saturday, and will issue a Special Weather
Statement for all other areas.
Sunday through Monday will feature similar conditions with
minimum RH values between 20-30%. However, wind gusts will be
significantly less, with gusts only up to 10 MPH. Will continue
to coordinate with fire weather partners to determine what
headlines are needed.
Tuesday through the end of the week will feature weak winds and
recovering humidity, with minimum RH values around 40-50%.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Red Flag Warning from 10 AM to 7 PM EDT Saturday for NJZ012-
013-017>020-022-027.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 10 AM to 7 PM EDT Saturday for
ANZ430-431-450>455.
Small Craft Advisory until 6 PM EDT this evening for
ANZ450>455.
&&
SYNOPSIS...Hoeflich
NEAR TERM...MPS
SHORT TERM...Hoeflich
LONG TERM...Hoeflich
AVIATION...Hoeflich/MPS
MARINE...Hoeflich/MPS
FIRE WEATHER...Hoeflich/MPSIn the hours before
Special weather statement, Oct 25, 2:23 PM EDT, 55 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 223 PM EDT Fri Oct 25 2024 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-252200- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon- Somerset-Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Dover, Georgetown, Rehoboth Beach, Chestertown, Centreville, Easton, Denton, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 223 PM EDT Fri Oct 25 2024 ...Increased Risk of Fire Spread Into This Evening... There continues to be an increased risk of fire spread into this evening. Relative humidity values range from around 25 to 35 percent across much of the area. These low relative humidity values are combined with west winds around 10 to 15 mph and temperatures in the low to mid 60s, and abundant sunshine. These conditions will support the spread of any fires that ignite, which could quickly become difficult to control. Outdoor burning is strongly discouraged. Be sure to properly extinguish or dispose of any potential ignition sources, including smoking materials such as cigarette butts. Refer to your state's forest fire management agency for more information on burn restrictions in your local area. Relative humidity values will be similar on Saturday, with stronger wind gusts. Burn restrictions may still be in place given the very dry conditions and lack of any recent rainfall. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:18 PM EDT | Red Flag Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 28 hr |
Nearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.